advertisement
Question
Posted by: susy | 2004/11/12

glucophage

Hi Doc;
I was diagnosed with PCOS 1 year ago and have since picked up about 12 kg's. My gynae has prescribed glucophage to help balance my insulin levels and assist with the weight loss. However every time that I take the glucophage its gives me an upset tummy and extreme nausea (to the extent that I want to vomit) Why is this so and is there another tablet I can take which has the same effects as glucophage and curb my weight gain? please help! Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

These are common side effects of glucophage. You have to take it with meals, i.e half way through your meal. This usually sorts out the problem.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Nix | 2004/11/14

The nausea isn't as bad if you take it after a meal or with food.

Reply to Nix
Posted by: dr anonymous | 2004/11/12

Try it out for 3mo or so. Usually the side effects wear out by then.

Reply to dr anonymous
Posted by: Kippie | 2004/11/12

Try your best to stick it out. I have been on it for 3 years now. Weight loss only with combined low GI diet. Maybe your dosage is too high??

Reply to Kippie
Posted by: Same thing | 2004/11/12

It does get better so try to stick it out for a couple more days.
It is inly like this for the beginning then you don't feel the effects after that. It is a really brilliant drug and you will soon see the effects. It won't really aid weight loss but will correct your insulin. As sun said a low GI diet works best, but unfortunately it is very hard to lose weight with PCOS

Reply to Same thing
Posted by: Sun | 2004/11/12

Hi

Ask your Dr to put you on Avandia. It does not cause any tummy trouble but there is no guarantee of loosing weight, you have to be on a low GI diet for that and then thee is still no gurantee

Good Luck
Sun

Reply to Sun

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement